MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD BLUNTPORT PLUS; GOUGE, SURGICAL, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD BLUNTPORT PLUS; GOUGE, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 179775P
Medical Device Problem Codes Difficult to Insert (1316); Device Packaging Compromised (2916); Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during laparoscopic colectomy, after placing the device to the patient's cavity, there was resistance when inserting forceps.They checked the device and confirmed that rubber inside blunt grip was peeled and hindered the movement of the instruments.They stopped using the device immediately and used another device.No reported injury.
 
Additional Manufacturer Narrative
Investigation summary post market vigilance (pmv) received one device.The visual inspection noted; the threaded anchor, obturator, insufflation port and envelope seal all appeared intact.The cannula was not received.An air leak test could not be performed due to the missing cannula.All other components functioned properly.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
BLUNTPORT PLUS
Common Device Name
GOUGE, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7134077
Report Number9612501-2017-06815
Device Sequence Number10786508
Product Code GDH
UDI-Device Identifier10884521081161
UDI-Public10884521081161
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K903419
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number179775P
Device Catalogue Number179775P
Device Lot NumberJ7C1267X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2017
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer02/07/2018
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1